Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 53, NWS Memphis, TN

March 26, 2011Tallahatchie County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2011, 8:29 PM CDT for Tallahatchie County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2011, 8:29 PM CDT (01:29 UTC)
Expired
Mar 26, 2011, 9:30 PM CDT
In force
61 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Tallahatchie County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 170 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 3:27 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WUUS54 KMEG 270129
SVRMEG
MSC135-270230-
/O.NEW.KMEG.SV.W.0053.110327T0129Z-110327T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
829 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 930 PM CDT

* AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST
  OF SUMNER TO 6 MILES SOUTH OF WEBB...OR ALONG A LINE EXTENDING FROM
  7 MILES WEST OF DREW TO 11 MILES EAST OF DREW...AND MOVING EAST AT
  40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHARLESTON...ENID...PAYNES...SUMNER AND WEBB.

 THIS WARNING ALSO INCLUDES AREAS NEAR GRASSY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3370 9030 3374 9031 3376 9029 3377 9018
      3380 9019 3382 9046 3398 9046 3415 8993
      3382 8994 3380 8998 3380 9012 3373 9012
      3372 9018 3372 9023 3369 9027
TIME...MOT...LOC 0129Z 269DEG 33KT 3385 9062 3386 9032

$$
BORGHOFF
4 follow-up statements
462 
WWUS54 KMEG 270140
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
840 PM CDT SAT MAR 26 2011

MSC135-270230-
/O.CON.KMEG.SV.W.0053.000000T0000Z-110327T0230Z/
TALLAHATCHIE MS-
840 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR TALLAHATCHIE COUNTY...

AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF ALBIN TO 
DISTALL TO CHARLESTON...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRAZIL...
CHARLESTON...ENID...GLENDORA...PAYNES...SUMNER...WEBB...WAVERLY...
MIKOMA...SWAN LAKE...WHITEHEAD...ALBIN...DISTALL AND TIPPO.

 THIS WARNING ALSO INCLUDES AREAS NEAR GRASSY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3370 9030 3374 9031 3376 9029 3377 9018
      3380 9019 3382 9046 3398 9046 3415 8993
      3382 8994 3380 8998 3380 9012 3373 9012
      3372 9018 3372 9023 3369 9027
TIME...MOT...LOC 0141Z 273DEG 30KT 3386 9043 3385 9021
          3401 8999

$$
BORGHOFF
822 
WWUS54 KMEG 270153
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
853 PM CDT SAT MAR 26 2011

MSC135-270230-
/O.CON.KMEG.SV.W.0053.000000T0000Z-110327T0230Z/
TALLAHATCHIE MS-
853 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHERN TALLAHATCHIE COUNTY...

AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WHITEHEAD TO 
LEVERETT...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLENDORA...
PAYNES...MIKOMA...SWAN LAKE...WHITEHEAD...ALBIN...DISTALL...TIPPO...
EFFIE...ROSEBLOOM...CASCILLA AND LEVERETT.

 THIS WARNING ALSO INCLUDES AREAS NEAR GRASSY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3370 9030 3374 9031 3376 9029 3377 9018
      3380 9019 3382 9046 3393 9046 3400 8993
      3382 8994 3380 8998 3380 9012 3373 9012
      3372 9018 3372 9023 3369 9027
TIME...MOT...LOC 0153Z 270DEG 28KT 3386 9032 3386 9008

$$
BORGHOFF
799 
WWUS54 KMEG 270200 RRA
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
900 PM CDT SAT MAR 26 2011

MSC135-270230-
/O.CON.KMEG.SV.W.0053.000000T0000Z-110327T0230Z/
TALLAHATCHIE MS-
900 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHERN TALLAHATCHIE COUNTY...

AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR LEVERETT...OR 11 MILES SOUTH OF CHARLESTON...
MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLENDORA...
PAYNES...SWAN LAKE...DISTALL...TIPPO...ROSEBLOOM...CASCILLA AND
LEVERETT.

 THIS WARNING ALSO INCLUDES AREAS NEAR GRASSY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3370 9030 3374 9031 3376 9029 3377 9018
      3380 9019 3381 9030 3393 9029 3395 8993
      3382 8994 3380 8998 3380 9012 3373 9012
      3372 9018 3372 9023 3369 9027
TIME...MOT...LOC 0200Z 274DEG 33KT 3386 9009

$$
BORGHOFF
344 
WWUS54 KMEG 270222
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
922 PM CDT SAT MAR 26 2011

MSC135-270232-
/O.EXP.KMEG.SV.W.0053.000000T0000Z-110327T0230Z/
TALLAHATCHIE MS-
922 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TALLAHATCHIE COUNTY
WILL EXPIRE AT 930 PM CDT...

AT 922 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3370 9030 3374 9031 3376 9029 3377 9018
      3380 9019 3381 9030 3393 9029 3395 8993
      3382 8994 3380 8998 3380 9012 3373 9012
      3372 9018 3372 9023 3369 9027
TIME...MOT...LOC 0222Z 274DEG 33KT 3384 8985

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:34 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 26, 6:34 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
634 PM CDT SAT MAR 26 2011

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 424 PM CDT SAT MAR 26 2011/

DISCUSSION...20Z SURFACE ANALYSIS PLACES A SURFACE LOW NEAR THE
ARKLATEX WITH A WARM FRONT EXTENDING EAST NORTHEAST FROM THE
SURFACE LOW ACROSS SOUTHERN ARKANSAS AND THROUGH COFFEEVILLE AND
AMORY MISSISSIPPI. AS OF 4 PM CDT...A LARGE TEMPERATURE GRADIENT
EXISTS ACROSS THE MID SOUTH WITH TEMPERATURES REMAINING NEARLY
STEADY IN THE LOWER 40S NEAR THE MISSOURI/KENTUCKY BORDER AND
UPPER 70S TO LOWER 80S SOUTH OF THE SURFACE BOUNDARY TOWARDS
CENTRAL MISSISSIPPI. SEVERE THUNDERSTORM POTENTIAL THIS EVENING
AND PRECIPITATION TRENDS THROUGHOUT THE REMAINDER OF THE FORECAST
ARE THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST
PACKAGE.

SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...WSR-88D RADAR
TRENDS OVER THE PAST FEW HOURS HAVE SHOWN SHOWERS AND
THUNDERSTORMS OCCURRING MAINLY NORTH OF THE SURFACE BOUNDARY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE NEXT
COUPLE OF HOURS ACROSS PORTIONS OF NORTHERN AND CENTRAL
MISSISSIPPI AS A SUBTLE SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY
ZONAL FLOW ALOFT COMBINES WITH A VERY UNSTABLE ATMOSPHERE IN PLACE
ACROSS NORTH AND CENTRAL MISSISSIPPI. ALONG THE FRONT CONVECTIVE
INDICIES YIELD SURFACE BASED CAPE VALUES AROUND 2000 J/KG AND LI/S
BETWEEN -4 TO -5. 0-1 KM STORM RELATIVE HELICITIES AROUND 300
M2/S2 AND 0-6 KM BULK SHEAR VALUES BETWEEN 60-70 KTS SUGGEST
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE
POSSIBLE ALONG THIS BOUNDARY. CONSEQUENTLY...AREAS ALONG AND
SOUTH OF A LINE FROM CHARLESTON MISSISSIPPI TO FULTON MISSISSIPPI
ARE UNDER A TORNADO WATCH UNTIL 10 PM THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END LATER
TONIGHT AS THE SURFACE LOW MOVES EAST OF THE REGION. THIS WILL
RESULT IN WEAK HIGH PRESSURE RETURNING FOR SUNDAY. SIGNIFICANT
CHANCES WERE NEEDED TO THE FORECAST FOR SUNDAY NIGHT AS THE
WRF/GFS/ECMWF MODELS ALL SHOW A DECENT SHORTWAVE TROUGH MOVING
THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEYS SUNDAY NIGHT. AS
A RESULT...RAISED POPS SIGNIFICANTLY UP TO LIKELY BASED ON THESE
LATEST MODEL TRENDS. ALSO...SOME ELEVATED INSTABILITY WILL BE
PRESENT SUNDAY NIGHT ACROSS PORTIONS OF NORTH MISSISSIPPI TO
PRODUCE SOME ELEVATED THUNDERSTORMS. FOR NOW ONLY ADDED A SLIGHT
MENTION OF THUNDERSTORMS TO NORTH MISSISSIPPI SUNDAY NIGHT.

LONG TERM...(TUESDAY THROUGH SATURDAY)...ECMWF/GFS MODELS
CONTINUE TO SHOW ANOTHER COLD FRONT MOVING THROUGH THE LOWER
MISSISSIPPI VALLEY TUESDAY AND TUESDAY NIGHT. THIS WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS BACK TO THE MID SOUTH.
HOWEVER...SIGNIFICANT DISAGREEMENT RETURNS TO THE FORECAST FOR THE
REMAINDER OF THE PERIOD AS MODELS BEGIN TO HAVE TROUBLE RESOLVING
A DEEP UPPER LEVEL TROUGH MOVING THROUGH THE EASTERN UNITED
STATES. INTERESTINGLY ENOUGH...THE 12Z GFS DEVELOPS A DEEP UPPER
LEVEL LOW OVER THE SOUTHERN PLAINS/LOWER MISSISSIPPI
VALLEY/NORTHERN GULF OF MEXICO. THIS SOLUTION IS THE EXTREME
OUTLIER AND WAS NOT USED IN THIS AFTERNOON/S LONG TERM FORECAST.
FOR THE TIME BEING...LOWERED POPS SLIGHTLY BEYOND WEDNESDAY BUT
DID NOT MAKE LARGE CHANGES TO MAINTAIN SOME CONTINUITY UNTIL
MODELS COME INTO BETTER AGREEMENT.

CJC

&&

.AVIATION...
00Z TAFS

SURFACE WARM FRONT WAS LOCATED AROUND 40NM SOUTH OF TUP AT 2330Z.
MAIN CONCERN IS AN EAST/WEST LINE OF TSRA OVER NORTH MS THAT WILL
GRADUALLY DROP INTO THE TUP AREA AFTER AROUND 02Z. FOR THE REMAINDER
OF THE MIDSOUTH TAF SITES... INCLUDING MEM... MAIN CONCERN IS POST
COLD FRONTAL IFR/MVFR CLOUDS. SATELLITE SHOWED SOME ENHANCEMENT
OVER AR MOVING EAST...ASSOCIATED WITH SHOWERS. THUNDER POTENTIAL
WITH THIS ELEVATED BAND NOT SUFFICIENT TO PUT TS IN THE MEM
SCHEDULED TAF.

ONCE THE CONVECTIVE LINE LEAVES NORTHEAST MS AFTER MIDNIGHT...
EXPECT POST FRONTAL IFR STRATUS AND NORTH/NORTHEAST WINDS TO
PREVAIL AREAWIDE.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  40  53  39  60 /  50  10  60  10
MKL  37  52  35  57 /  60  10  60  10
JBR  37  49  36  54 /  50  10  60  10
TUP  48  59  42  66 /  70  10  60  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 26, 8:13 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT SAT MAR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
813 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH AND EAST OF A
LINE FROM IUKA MISSISSIPPI TO CHARLESTON MISSISSIPPI. THE TIME OF
GREATEST THREAT FOR SEVERE THUNDERSTORMS IS THROUGH MIDNIGHT. LARGE
HAIL IS THE MAIN THREAT FOR ANY THUNDERSTORM THAT BECOMES SEVERE.
LOCALIZED FLASH FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE IN MEMPHIS.

CJC

In the hours before

Local storm report, Mar 26, 6:00 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

&&

MRM
Local storm report, Mar 26, 6:20 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

&&

MRM
Local storm report, Mar 26, 6:32 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
632 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

0622 PM     HAIL             9 S HOLLY SPRINGS       34.64N 89.44W
03/26/2011  M1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK

0625 PM     HAIL             10 E RIPLEY             34.73N 88.77W
03/26/2011  M0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.

&&

MRM
Special weather statement, Mar 26, 6:36 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT SAT MAR 26 2011

MSZ002-008-270015-
MARSHALL MS-TATE MS-
636 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  WEST CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO PENNY SIZE HAIL WAS LOCATED 5
MILES WEST OF BARR AT 637 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MARSHALL AND TATE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3476 8992 3478 8953 3457 8955 3457 8996
TIME...MOT...LOC 2337Z 270DEG 34KT 3461 8981
Local storm report, Mar 26, 6:59 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

0622 PM     HAIL             9 S HOLLY SPRINGS       34.64N 89.44W
03/26/2011  M1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK

0625 PM     HAIL             10 E RIPLEY             34.73N 88.77W
03/26/2011  M0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.

0632 PM     HAIL             RIENZI                  34.76N 88.53W
03/26/2011  M0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL IN TOWN OF RIENZA

0645 PM     HAIL             BOONEVILLE              34.66N 88.57W
03/26/2011  M0.75 INCH       PRENTISS           MS   EMERGENCY MNGR

            PENNY SIZED HAIL IN BOONEVILLE

&&

MRM
Local storm report, Mar 26, 8:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

0622 PM     HAIL             9 S HOLLY SPRINGS       34.64N 89.44W
03/26/2011  M1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK

0625 PM     HAIL             10 E RIPLEY             34.73N 88.77W
03/26/2011  M0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.

0632 PM     HAIL             RIENZI                  34.76N 88.53W
03/26/2011  M0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL IN TOWN OF RIENZA

0645 PM     HAIL             BOONEVILLE              34.66N 88.57W
03/26/2011  M0.75 INCH       PRENTISS           MS   EMERGENCY MNGR

            PENNY SIZED HAIL IN BOONEVILLE

0711 PM     HAIL             5 W BALDWYN             34.50N 88.72W
03/26/2011  M1.00 INCH       LEE                MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED AT HIGHWAY 370 5 MILES WEST OF
            BALDWYN

0748 PM     HAIL             W GUNTOWN               34.44N 88.66W
03/26/2011  M0.88 INCH       LEE                MS   LAW ENFORCEMENT

            NICKEL SIZED HAIL REPORTED JUST WEST OF GUNTOWN

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:30 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah, Union60 min
Mar 26, 7:30 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo60 min
Mar 26, 7:43 PM CDTFlash Flood WarningMEGBenton, Lafayette, Lee, Marshall, Prentiss, Tippah and 1 more91 min
Mar 26, 8:10 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Yalobusha50 min
Mar 26, 8:24 PM CDTSevere Thunderstorm WarningMEGLafayette, Lee, Pontotoc, Union35 min
Mar 26, 8:31 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo44 min
Mar 26, 9:37 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe53 min
Mar 26, 10:10 PM CDTSevere Thunderstorm WarningMEGMonroe32 min
Mar 26, 11:10 PM CDTSpecial Weather StatementMEGMonroe35 min
Mar 27, 12:33 AM CDTSpecial Weather StatementMEGTishomingo42 min
Mar 27, 11:30 AM CDTRiver Flood AdvisoryMEGCoahoma, Tunica4 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.